Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 8, NWS Honolulu, HI

February 4, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 4, 2007, 3:40 AM HST for Hawaii County, Hawaii. It took effect at Feb 4, 2007, 4:00 AM HST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2007, 3:40 AM HST (13:40 UTC)
In effect from
Feb 4, 2007, 4:00 AM HST
Expired
Feb 4, 2007, 3:35 PM HST
In force
12 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 1.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 041340
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 AM HST SUN FEB 4 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

.THE NATIONAL WEATHER SERVICE IN HONOLULU HAS DOWNGRADED THE
PREVIOUS WARNING TO A WIND ADVISORY. THE UPPER TROUGH THAT IS
EAST OF THE ISLAND IS CREATING STRONG WINDS OVER THE BIG ISLAND
SUMMITS. WINDS WILL BE DECREASING DURING THE DAY.

HIZ028-050245-
/O.NEW.PHFO.WI.Y.0008.070204T1400Z-070205T0400Z/
BIG ISLAND SUMMITS-
340 AM HST SUN FEB 4 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
1 follow-up statement
000 
WWHW70 PHFO 050135
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 PM HST SUN FEB 4 2007

...WIND ADVISORY IS CANCELLED...

.WINDS OVER THE SUMMITS HAVE DIMINISHED BELOW ADVISORY LEVELS.

HIZ028-050245-
/O.CAN.PHFO.WI.Y.0008.000000T0000Z-070205T0400Z/
BIG ISLAND SUMMITS-
335 PM HST SUN FEB 4 2007

...WIND ADVISORY IS CANCELLED...

WINDS OVER THE SUMMITS HAVE DIMINISHED BELOW ADVISORY LEVELS.

$$
BURKE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 3, 8:30 PM HST, 7 hours 10 minutes earlier.

Area forecast discussion, Feb 3, 8:30 PM HST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST SAT FEB 3 2007

.SYNOPSIS...A WEAK HIGH PRESSURE CELL IS MOVING OVER THE STATE. THIS
WILL CONTINUE TO PRODUCE SUNNY SKIES AND DRY WEATHER INTO THE
MIDDLE OF THE NEXT WEEK. WINDS WILL BECOME LIGHT SOUTHERLY OR
SOUTHWESTERLY. COMPUTER MODELS INDICATE A FRONT WILL MOVE ONTO KAUAI
AND OAHU WEDNESDAY AND STALL OVER THE BIG ISLAND BY THURSDAY. THIS
WILL BRING A RETURN OF THE TRADE WINDS AND THE TYPICAL ACCOMPANYING
TRADE WIND SHOWERS FOR THE SECOND PART OF THE WEEK.

&&

.DISCUSSION...TRADE WIND INVERSION HAS LOWERED TO AROUND 4 THOUSAND
FEET AND THE AIR IS VERY DRY AND COOL. TEMPERATURES WILL BE COOLER
FOR THE NEXT FEW NIGHTS DUE TO THE MOSTLY CLEAR SKIES AND LIGHT
WINDS WHICH PROMOTES RADIATIVE COOLING. LOWS ARE EXPECTED BE IN THE
UPPER 50S TO LOW 60S ALONG THE SHORE BY MORNING.

STRONG WINDS OVER THE SUMMITS OF THE BIG ISLAND ARE TRENDING DOWN
AS THE THE JETSTREAM ALONG THE WESTERN FLANK OF THE UPPER TROUGH
TRANSITIONS TO A WEST NORTHWESTERLY FLOW. ANTICIPATE DROPPING THE
HIGH WIND WARNING ENTIRELY BY MIDNIGHT OR AT LEAST BY NEXT THE NEXT
FORECAST ISSUANCE.

PRECIPITATION FROM THE COLD FRONT ARRIVING WEDNESDAY AND THURSDAY IS
NOT EXPECTED TO BE SUBSTANTIAL.  THE ASSOCIATED UPPER TROUGH IS
RATHER SHALLOW. HOWEVER THE INTERMITTENT TYPE OF PRECIPITATION OVER
PRIMARILY THE WINDWARD AND MOUNTAIN AREAS WILL BE WELCOME SINCE
THIS TRADE WIND SHOWER PATTERN...OR EVEN THE HEAVIER PRECIPITATION
THAT MIGHT ACCOMPANY A MOIST SOUTHWESTERLY... FLOW HAS BEEN LACKING
SINCE MID DECEMBER.

&&

.MARINE...SURF HEIGHTS REMAIN ABOVE ADVISORY LEVELS ALONG PRIMARILY
NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI BUT WILL
BE TRENDING DOWNWARD THROUGH SUNDAY AND MAY BE LESS THAN ADVISORY
SIZE BY SUNDAY EVENING.

SMALL CRAFT ADVISORIES FOR SEAS ABOVE 10 FEET ARE ALSO IN EFFECT FOR
ALL COASTAL WATERS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING THROUGH MIDNIGHT TONIGHT FOR BIG ISLAND MAUNA LOA
AND MAUNA KEA SUMMITS.

SMALL CRAFT ADVISORY THROUGH 6 PM SUNDAY FOR ALL WATERS EXCEPT
MAALAEA BAY AND THE PAILOLO CHANNEL.

HIGH SURF ADVISORY THROUGH 4 AM HST SUNDAY FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI.

&&

HOAG

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.